MAUDE Adverse Event Report: ARTHREX, INC. GALILEO® CAPTURING ROD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. GALILEO® CAPTURING ROD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number GALILEO® CAPTURING ROD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.One unpackaged 5033-100 was received for investigation.Visual inspection identified thread damage and breakage across the returned 5033-100, most likely as a result of user-applied forces.The most likely cause for the reported failure can be attributed to user error of the device due to user-applied mechanical forces during use.
 
Event or Problem Description
On 12/17/2021, it was reported by a sales representative via sems that a 5033-100 galileo® capturing rod, a 5046-100 galileo® capturing rod nut and a 5030-000 galileo® lag screw inserter were broken or messed up / damaged during a troch nail case on (b)(6) 2021 and could not be repaired in the field.This was discovered during use with no impact to the patient.An email was sent to the sales representative on 12/28/21 for further clarification and to find out how the case was completed.On 12/28/2021, the sales representative replied via email and stated that the case was delayed a few minutes and they had to open another tray to complete the surgery, another email was sent to the sales representative on 12/30/2021 to find out if the device(s) broke inside the patient and if all fragments were retrieved.On 12/30/2021, the sales representative replied via email and stated that the device(s) broke when the scrub tech was trying to disconnect the pieces.This did not break inside the patient.

Brand Name
GALILEO® CAPTURING ROD
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19331034
Report Number1220246-2024-03398
Device Sequence Number6910943
Product Code HSB
UDI-Device Identifier00848665039177
UDI-Public00848665039177
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K202099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGALILEO® CAPTURING ROD
Device Catalogue Number5033-100
Device Lot Number212534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2021
Initial Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown